| Catalog Number |
13203042 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reportet: "device damaged in the surgical act.According to information on the notification form, all fragments were recovered.".
Additional Manufacturer Narrative
Please note corrections to d4 lot# and h6 component code.The reported event could be confirmed since the device was returned and matches the alleged failure.The received drill, ao small gamma3 is broken off from the distal end and the tip was not returned for verification purposes.The cutting flutes are deformed from the sides indicating the signs of usage.The breakage surface indicates breakage in a brittle manner as the surface is relatively smooth and has very little deformation around the area.The breakage occurred due to application of a high bending load, leading to a forced brittle fracture.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.Due to the fact that this device was manufactured in 2012, and has more than 10 years of compliant performance, a material analysis was not deemed necessary, since if there were any material related issues, it would have been evident in the beginning of life of the device.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to being user related.The appearance of a breakage surface indicates towards application of a high bending load, leading to a forced brittle fracture.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description
As reported: "device damaged in the surgical act.According to information on the notification form, all fragments were recovered.".